MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-100
Medical Device Problem Codes Overheating of Device (1437); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure to treat venous insufficiency in the great saphenous vein using the closurefast 7f 100cm catheter, the device remained stuck to the vein, preventing normal removal.Greater force was required to remove the device.A melted coil burnt residue observed on the catheter were also reported.The console displayed a device-related error.Tumescent infiltration was utilized, and two cycles were delivered.A replacement closurefast catheter was used to complete the procedure.The vein closed as intended.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the same rfg3 generator was used with another radiofrequency catheter to complete the procedure.Image analysis: one photo was received from the complaint file.The photo appears to show the closurefast catheter attached to the patient.The image is blurred and no catheter identifiers are visible to establish that the connected device is related to the complaint on file.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis lot number # 250270216 was additionally confirmed on the device catheter label no damage was noted to the catheter heating element/coil the catheter cable connector was examined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas.All pins were visually inspected to be straight visual inspection of the returned catheter revealed two kinks along the shaft, the kinks were observed at approx.67.5cm, & 68.5cm from the distal tip of the device.The catheter connector was plugged into the resistance tester to perform continuity/resistance and connected to rfg for functional testing; the catheter was tested according to the test parameters, test methods, and acceptance criteria.Test 1.(e+/ e- test) (specification: 80 ohms to 113 ohms) ¿ result = 84.8 ohms test 2.(tc+/ tc- test) (specification: = 250 ohms) ¿ result = 157.1 ohms test 3.(resistor 1) (specification: 13.43 to 13.97 k ohms) result = 13.68 k m ohms test 4.(resistor 2) (specification: 7.90 k ohms to 8.22 k ohms result = 8.06k ohms all 4 tests passed as per the acceptance criteria.The catheter was connected and recognized by both the rfg3 and rfg2 lab generators when plugged in.When the temperature rose to 120 c, the device completed the cycle without seeing an advisory message medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction to product analysis: device details updated and corrected product analysis no ancillary devices or images were returned with the device.Damage was noted along the heating coil/element.Microscopic examination revealed peeling/ bending/ burning of the fep layer of the heating element/coil.Burnt biologics/coagulant were observed.Examination also revealed the heating element/coil of the device was exposed.Device did not undergo functional and continuity/resistance testing due to the damage seen to the heating element/coil.The catheter cable connector was examined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas.All pins were visually inspected to be straight visual inspection of the returned catheter revealed two kinks along the shaft; the kinks were observed at approx.21.0 cm <(>&<)> 42.0 cm from the distal tip of the device medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
MX 
Manufacturer (Section G)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
MX  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22837909
Report Number9610849-2025-00034
Device Sequence Number9247403
Product Code GEI
UDI-Device Identifier00763000702274
UDI-Public(01)00763000702274(17)261231(10)250270216(20)05
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCF7-7-100
Device Lot Number250270216
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer08/20/2025
03/31/2026
04/20/2026
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date09/11/2025
04/13/2026
05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale